Alert archive / Iowa / Wind Advisories in 2013

Wind Advisory 10, NWS Des Moines, IA

December 28, 201315 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Dec 28, 2013, 9:19 PM CST for 15 counties in Iowa. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2013, 9:19 PM CST (03:19 UTC)
Expired
Dec 29, 2013, 7:21 AM CST
In force
10 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WWUS73 KDMX 290319
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CST SAT DEC 28 2013

...STRONG AND GUSTY NORTHWEST WINDS TONIGHT...

.NORTHWEST WINDS HAVE STRENGTHENED CONSIDERABLY BEHIND A COLD
FRONT THAT MOVED THROUGH THE AREA ON SATURDAY EVENING. WIND SPEEDS
OF AROUND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED
TONIGHT INTO THE EARLY MORNING HOURS OF SUNDAY ALONG WITH
PLUMMETING TEMPERATURES AND DANGEROUS WIND CHILLS.

IAZ004>007-015>017-023>025-033>035-044-045-291000-
/O.NEW.KDMX.WI.Y.0010.131229T0319Z-131229T1000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...
EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON...CARROLL
919 PM CST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* TIMING...STRONG WINDS WILL PERSIST OVERNIGHT INTO THE EARLY
  MORNING HOURS ON SUNDAY BEFORE SLOWLY DIMINISHING.

* WINDS...NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS IN EXCESS OF
  40 MPH ARE EXPECTED.

* IMPACTS...THE STRONG WINDS WILL CREATE SUDDEN CROSSWINDS ON
  ROADS AND BRIDGES AND CAUSE LOOSE OBJECTS TO BLOW AROUND. THEY
  WILL ALSO COMBINE WITH PLUMMETING TEMPERATURES TO PRODUCE
  INCREASINGLY DANGEROUS WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LEE
2 follow-up statements
228 
WWUS73 KDMX 290944
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CST SUN DEC 29 2013

...A STRONG AND GUSTY NORTHWEST WIND CONTINUES THROUGH MID MORNING...

.A COLD FRONT PUSHED ACROSS CENTRAL IOWA OVERNIGHT AND BROUGHT IN
A NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS AROUND 40 MPH. THE
WINDS WILL SLOWLY DIMINISH THIS MORNING BUT SHOULD REMAIN AT
ADVISORY CRITERIA THROUGH MID MORNING. THE WIND WILL BE
ACCOMPANIED BY FALLING TEMPERATURES AND DANGEROUS WIND CHILLS.

IAZ004>007-015>017-023>025-033>035-044-045-291500-
/O.EXT.KDMX.WI.Y.0010.000000T0000Z-131229T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...
EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON...CARROLL
344 AM CST SUN DEC 29 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TIMING...A STRONG WIND WILL PERSIST THROUGH MID MORNING THEN
  SLOWLY DIMINISH.

* WINDS...NORTHWEST WIND OF AROUND 30 MPH WITH GUSTS IN EXCESS OF
  40 MPH ARE EXPECTED.

* IMPACTS...THE STRONG WINDS WILL CREATE SUDDEN CROSSWINDS ON
  ROADS AND BRIDGES AND CAUSE LOOSE OBJECTS TO BLOW AROUND. THEY
  WILL ALSO COMBINE WITH FALLING TEMPERATURES TO PRODUCE DANGEROUS
  WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAB
841 
WWUS73 KDMX 291321
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
721 AM CST SUN DEC 29 2013

...STRONG WINDS BEGIN TO DIMINISH...

.ALTHOUGH A NORTHWEST WIND WILL CONTINUE TO BE BRISK OVER THE AREA
TODAY...THEY WILL SLOWLY DIMINISH FROM THE NORTH AND WEST.

IAZ004>007-015>017-023>025-033>035-044-045-291430-
/O.CAN.KDMX.WI.Y.0010.000000T0000Z-131229T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...
EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON...CARROLL
721 AM CST SUN DEC 29 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

A NORTHWEST WIND WILL CONTINUE ACROSS CENTRAL IOWA AT SPEEDS OF
20 TO 30 MPH. HOWEVER...THIS FALLS JUST SHORT OF ADVISORY CRITERIA
SO THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL ALSO CONTINUE
TO SLOWLY DIMINISH THROUGH THE REMAINDER OF TODAY. A WIND CHILL
ADVISORY REMAINS IN EFFECT FOR THE AREA DUE TO THE BITTER COLD AIR
IN COMBINATION WITH A STILL BRISK NORTHWEST WIND.

$$

FAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:44 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 28, 5:44 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CST SAT DEC 28 2013

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CST SAT DEC 28 2013

BIG CHANGES IN THIS PERIOD AS AN ARCTIC FRONT PASSES THROUGH THE
STATE TONIGHT. CURRENTLY...MILD CONDITIONS EXIST ACROSS IOWA AS
THERMAL RIDGE AHEAD OF APPROACHING FRONT CROSSES THE STATE. PLACES
WITHOUT SNOW COVER HAVE CLIMBED INTO THE UPPER 40S TO 50S BY
AFTERNOON WITH SNOW AREAS REMAINING IN THE LOW TO MID 40S. FRONT
WILL ARRIVE IN NORTHWEST IOWA TOWARD SUNSET AND ADVANCE RAPIDLY
SOUTHEAST OVERNIGHT. THERE ARE SEVERAL ISSUES TO DEAL WITH AS THE
FRONT SWEEPS THROUGH THE STATE. FOR PRECIPITATION...LOW LEVEL
SATURATE QUICKLY WITH PASSAGE OF FRONT. WITH LIMITED ICE
INTRODUCTION...A BRIEF PERIOD OF FREEZING DRIZZLE IS POSSIBLE
PRIOR TO LOW LEVEL TEMPERATURES DROPPING INTO THE DENDRITIC ZONE
WHERE ICE INTRODUCTION SHOULD CHANGE ANY DRIZZLE TO FLURRIES.
FARTHER NORTH...THE LIKELIHOOD OF AT LEAST A TENTH OR TWO OF SNOW
REMAINS POSSIBLE AND HAVE GONE WITH SCATTERED SNOW SHOWERS IN THE
FAR NORTH.

WINDS WILL BE QUITE STRONG BEHIND THE FRONT WITH SPEEDS NEAR
ADVISORY CRITERIA FOR A SHORT WHILE. HOWEVER...ISALLOBARIC RISE
WILL BE DIMINISHING WITH TIME AS WELL AS THE PRESSURE GRADIENT AND
DONT ANTICIPATE THE STRENGTH OF WINDS THAT ARE CURRENTLY ONGOING
IN THE DAKOTAS. THE WINDS TIE INTO THE OTHER ISSUES OF CONCERN.
FIRST WILL BE BLOWING SNOW. AT THIS TIME...MUCH OF THE FAVORED
LOCATIONS IN NORTH CENTRAL IOWA HAVE LOST MOST OF THE SNOW COVER
THEY HAD JUST A FEW DAYS AGO. A SWEEP OF VARIOUS WEB CAMERAS IN
NORTHERN IOWA SHOW THE COUNTRY SIDE HAS LIMITED SNOW COVER ALONG
AND WEST OF THE I35 CORRIDOR. IN ADDITION...THE SNOW ON THE GROUND
IS NO LONGER 'FRESH' BUT HAS HAD A FEW DAYS OF ABOVE FREEZING
TEMPERATURES AND COMPACTION. THEREFORE...THE ABILITY TO BE BLOWN
AROUND HAS BEEN DIMINISHED. THE BEST THREAT FOR BLOWING SNOW WILL
COME FROM FALLING LIGHT SNOW DURING ANY SNOW SHOWERS OR FLURRIES
AND VISIBILITY REDUCTION COULD CERTAINLY DROP BELOW ONE HALF MILE
AT TIMES. HAVE INCLUDED BLOWING SNOW WITH THE PRECIPITATION AREAS
OVERNIGHT BUT NOT ENOUGH TO HOIST HEADLINES AT THIS TIME.
FINALLY...WITH ARCTIC AIR PLUNGING INTO THE STATE...APPARENT
TEMPERATURE READINGS WILL BE DROPPING QUICKLY INTO WIND CHILL
ADVISORY RANGE DURING THE EARLY MORNING HOURS. THE CURRENT
ADVISORY IS WELL PLACED BUT HAVE ADDED JUST A FEW COUNTIES THAT
REACH CRITERIA TOWARD THE END OF THE PERIOD.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 317 PM CST SAT DEC 28 2013

CAA WILL CONTINUE TO PUSH ACROSS CENTRAL IOWA THROUGH THE DAY WHICH
WILL KEEP TEMPERATURES MUCH COOLER THAN TODAY...WITH TEMPERATURES
STEADY OR FALLING THROUGH THE DAY. IN ADDITION...STRONG PUSH OF
CAA AND PRESSURE GRADIENT WINDS WINDS WILL BE STRONG AND GUSTY
THROUGH THE DAY. MAY SEE SOME LINGERING FLURRIES THROUGH THE
MORNING...WHICH MAY ALLOW FOR BLOWING SNOW IN THE NE IF FRESH SNOW
LINGERS. WINDS AND COOLER TEMPERATURES WILL PERSIST THROUGH THE
DAY SUNDAY. WIND CHILL VALUES THROUGH THIS PERIOD WILL BE
DANGEROUSLY COLD...WITH READINGS ACROSS MUCH OF THE CWA 20 BELOW
AND MUCH COLDER ACROSS THE NORTH WHERE READINGS WILL BE NEAR OR
UNDER 30 BELOW. THEREFORE HAVE EXTENDED WIND CHILL ADVISORY
THROUGH THE AFTERNOON MONDAY. WILL LIKELY SEE VALUES COME ABOVE
ADVISORY CRITERIA EARLY MONDAY MORNING ACROSS MUCH OF THE ADVISORY
AREA.

PERSISTENT PATTERN OF NW FLOW WILL REMAIN ACROSS IOWA THROUGH THE
PERIOD. LOW PRESSURE SYSTEM WILL DROP QUICKLY THROUGH THE FLOW
MONDAY...BRINGING CHANCES FOR LIGHT SNOW TO THE NORTH FOR MONDAY.
THIS WILL BE A QUICK SHOT FOR PRECIPITATION...WITH BEST WINDOW
MONDAY AFTERNOON AND HAVE INCREASED POPS SOMEWHAT ACROSS THE
NORTH...WITH UNDER AN INCH OF SNOW EXPECTED.

SECONDARY LOW PRESSURE SYSTEM WITH STRONG SHORTWAVE THEN QUICKLY
PUSHES IN BEHIND DEPARTING LOW FOR TUESDAY NIGHT AND WEDNESDAY.
MODELS REMAIN CONSISTENT ON TIMING AND LOCATION OF THIS
SYSTEM...THOUGH HAVE BEGUN TO SHIFT TRACK FURTHER SOUTH. THEREFORE
HAVE INCREASED POPS THROUGH TUESDAY NIGHT. BETTER MOISTURE
ASSOCIATED WITH THIS SYSTEM...AND HAVE HIGHER CONFIDENCE IN
PRECIPITATION WITH THIS SYSTEM.

SHORTWAVE PARADE CONTINUES TO START THE NEW YEAR AS YET ANOTHER
WAVE DIG SOUTH THROUGH THE FLOW FOR THURSDAY. HOWEVER...MODELS
HAVE A MUCH DIFFERENT SOLUTION ON THIS SYSTEM...WITH THE GFS
KEEPING WAVE FURTHER INTO SOUTHERN IOWA AND THE ECMWF REMAINING
FURTHER NORTH. GIVEN SUCH UNCERTAINTY ATTM HAVE TRENDED TOWARDS
THE GFS. TEMPERATURES WILL REMAIN COLD UNDER PERSISTENT NORTHWEST
FLOW...THOUGH WILL BE STEADY WITH HIGHS IN THE SINGLE DIGITS NORTH
TO NEAR 20 SOUTH AND LOWS IN THE SINGLE DIGITS ABOVE AND BELOW
ZERO. TEMPERATURES WILL MODERATE SOMEWHAT FOR THE END OF THE
PERIOD BEHIND THIS FINAL WAVE AS MOSTLY ZONAL FLOW RETURNS.

&&

.AVIATION...29/00Z
ISSUED AT 544 PM CST SAT DEC 28 2013

SHARP COLD FRONT IS ADVANCING RAPIDLY TOWARD THE AREA FROM THE
NORTHWEST...AND WILL CROSS ALL TERMINALS BY 06Z TONIGHT. SATELLITE
IMAGERY AND SURFACE OBSERVATIONS INDICATE THAT A LOW STRATUS CLOUD
DECK WILL MOVE IN AN HOUR OR TWO BEHIND THE WIND SHIFT/SURGE AND
PROVIDE MVFR OR POSSIBLY IFR CIGS THROUGH THE NIGHT. ATTM IT
APPEARS THE LOWEST CIGS IN THE NORTH WILL REMAIN JUST ABOVE FL010
BUT PERIODS OF FL006-009 ARE POSSIBLE ESP AT KMCW. ALSO OBSERVING
-SN UPSTREAM BUT BELIEVE MOST OF THIS WILL REMAIN IN SOUTHERN MN
WITH JUST MVFR VSBY -SN IN IA. HOWEVER...BRIEF PERIODS OF LOWER
VSBY EVEN DOWN TO 1SM OR LESS ARE POSSIBLE AND THIS WILL BE
MONITORED. EXPECT CIGS TO RISE AFTER 06Z AND CLEAR OUT DURING THE
DAY ON SUNDAY BUT WITH STRONG NNW WINDS PERSISTING INTO THE AFTN.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 AM SUNDAY TO NOON CST MONDAY FOR
BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS-FRANKLIN-GREENE-GRUNDY-
HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK-
STORY-TAMA-WAPELLO.

WIND CHILL ADVISORY FROM 2 AM SUNDAY TO NOON CST MONDAY FOR
CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-HANCOCK-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...COGIL
LONG TERM...AWB
AVIATION...LEE
Hazardous weather outlook, Dec 28, 3:44 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CST SAT DEC 28 2013

IAZ004>007-015>017-023>025-033>035-044-045-291200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
344 PM CST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED SNOW SHOWERS ALONG WITH STRONG NORTHWEST WINDS WILL
PRODUCE SOME BLOWING SNOW AND REDUCED VISIBILITIES OVERNIGHT. IN
ADDITION...THE COMBINATION OF COLD TEMPERATURES AND STRONG
NORTHWEST WINDS WILL PRODUCE BITTER COLD WIND CHILLS LATE TONIGHT.
A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA LATE TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BITTER COLD WIND CHILLS WILL PERSIST ON SUNDAY INTO MONDAY
MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA INTO
MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ026>028-036>039-046>050-059>062-074-075-086-291200-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MARION-
MAHASKA-WAPELLO-
344 PM CST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A MUCH COLDER AIRMASS WILL RETURN OVERNIGHT WITH RAPIDLY FALLING
TEMPERATURES AND WIND CHILLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BITTER COLD WIND CHILLS ARE EXPECTED ON SUNDAY INTO MONDAY
MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR THE AREA SUNDAY INTO
MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ057-058-070>073-081>085-092>097-291200-
AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-
LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
344 PM CST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MUCH COLDER AIR AND STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE
AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY COLD TEMPERATURES AND WIND CHILLS WILL PERSIST ON SUNDAY INTO
EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CC

In the hours before

Special weather statement, Dec 28, 8:37 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CST SAT DEC 28 2013

IAZ004>007-015>017-023>027-033>038-044>049-057>061-070>073-
081>083-092>094-290430-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...
BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...CORNING...CRESTON...
OSCEOLA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON
837 PM CST SAT DEC 28 2013

...COLD FRONT BRINGING STRONG AND GUSTY WINDS...

A COLD FRONT IS SWEEPING ACROSS THE AREA THIS EVENING BRINGING
STRONG WINDS AND PLUMMETING TEMPERATURES. THE FRONT HAS ALREADY
PASSED NORTHWESTERN AND WESTERN IOWA AND WILL REACH THE DES MOINES
METRO AREA BY 10 PM. AS THE FRONT MOVES THROUGH SOUTHWEST WINDS
WILL TURN ABRUPTLY TO NORTHWEST AND INCREASE
SUBSTANTIALLY...REACHING SPEEDS OF 25 TO 30 MPH WITH GUSTS
APPROACHING 40 MPH AT TIMES. THIS WILL CREATE STRONG CROSSWINDS ON
ROADS AND BRIDGES AND MAY BLOW AROUND LOOSE OBJECTS.

LEE

Nearby

Wind Advisories in Iowa, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.